5 doctors weighed in:

Does the chemo drug gemzar (gemcitabine) raise blood sugar in a diabetic?

5 doctors weighed in
Dr. Bac Nguyen
Family Medicine
3 doctors agree

In brief: Not known as such

Anything is possible, but this is not a common known side effect of gemzar/gemcitabine which has many side effects.
You are taking this med, likely that you are on something else as well which may be the cause. Also, when ill, sugar levels tend to rise as well. Best is to consult your doc... Good luck.

In brief: Not known as such

Anything is possible, but this is not a common known side effect of gemzar/gemcitabine which has many side effects.
You are taking this med, likely that you are on something else as well which may be the cause. Also, when ill, sugar levels tend to rise as well. Best is to consult your doc... Good luck.
Dr. Bac Nguyen
Dr. Bac Nguyen
Thank
Dr. Liawaty Ho
Internal Medicine - Hematology & Oncology

In brief: No

Gemzar (gemcitabine) does not increase blood sugar.
However, your doctor gave you steroids prior to chemotherapy and steroid is the one that increases your blood sugar.

In brief: No

Gemzar (gemcitabine) does not increase blood sugar.
However, your doctor gave you steroids prior to chemotherapy and steroid is the one that increases your blood sugar.
Dr. Liawaty Ho
Dr. Liawaty Ho
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors